MEDizzy
Sign in
Andy Wells
Andy Wells3 months ago
Hair Repigmentation Induced by Nilotinib

Hair Repigmentation Induced by Nilotinib

A 51-year-old man with chronic myeloid leukemia visited the oncology clinic for routine follow-up. Treatment with nilotinib, a tyrosine kinase inhibitor, had been initiated 18 months earlier. During that time, the patient had noticed, much to his delight, the gradual repigmentation of his gray hair (Panel A, photo obtained approximately 1 year before the initiation of nilotinib) to its original color. During the same period, he had not started any other new medications and had used no hair-coloring products. On physical examination, his previously gray hair was noted to have become brown (Panel B). No other changes in his hair, skin, or mucosal pigmentation were observed. Molecular testing showed a deep molecular response. A diagnosis of medication-induced hair repigmentation due to the use of a tyrosine kinase inhibitor was made. Given the response of the leukemia to treatment with nilotinib, it was continued, and the patient’s hair remained brown. Camille C.B. Kockerols, M.D. Peter E. Westerweel, M.D., Ph.D. Albert Schweitzer Hospital, Dordrecht, the Netherlands source: nejm.org

15
Other commentsSign in to post comments. Don't have an account? Sign up now!